Persistant Aura For 5 Days - But No Migraine Developing!

Question

Asked by Catherine22

Persistant Aura For 5 Days - But No Migraine Developing!

Hi - im 22 and had migraines with aura from ages 12-16yrs. They stopped for a while but came back with a vengeance during my final exams where i was getting them every 4 days. After my last migraine (8 weeks ago) i noticed a very light flickering, only in my left eye that would come and go, usually after looking at a screen or going outside. This faded after about a month. But i am very concerned about my latest symptom. I was walking to work and suddenly noticed that I couldn;t see the trees that I was walking past properly. This set of the typical warning alarm that I was about to get a migraine, but I continued to work (as i wanted to make sure i wasnt just tired!). When I got to work I noticed that the aura was still there. It wasnt a specific dot in my central vision, but more like a light blind spot in my peripheral vision on the right - so for example, if there are two people standing next to each other, if I look at the person on the left directly, I cannot see the person on the rights facial features and they are just a blur. It has been like this for nearly 5 days - I have had a mild headache that has come on and off but it is controlled with paracetamol. I have booked a doctors appointment but im terrified its something serious :/ any thoughts? thanks Catherine x

Answer

Hi Catherine,

Have you had your eyes examined lately? You may want to see an eye doctor who can give you a full eye exam and make sure everything is ok with them. Any time we have a change in our Migraine pattern or symptoms (like a persistant aura) it is important to contact our doctor and explain the changes. For more information on Migraine with aura, take a look at Migraine with Aura - The Basics.

Acephalgic or silent Migraines are Migraines that have all the typical symtpoms of a Migraine attack but not the headache, really. We have information on this type of Migraine in Acephalgic or Silent Migraines - The Basics.

Here's something else that I don't know if your doctor has mentioned. If we take Migraine abortive meds such as triptans or any kind of pain medication, like paracetamol or acetaminophen, more than two days a week, a big part of the problem may well be medication overuse headache (MOH), aka rebound. You can read morea about this in Medication Overuse Headache - When the Remedy Backfires.

I hope this helps - let me know how you make out, OK?

Nancy

Answered by Nancy Harris Bonk